Hello all of you,
My name is Patti and I'm 54 years old. I was diagnosed with epilepsy as a small child. At first it was diagnosed as petit mal epilepsy and my parents were told that I would eventually grow out of it, needless to say that diagnosis was wrong. Now I have sleep seizures, convulsive seizures and absence seizures. I have recently been told that I have intractable epilepsyand that I am not a candidate for the vagus nerve stimulator or surgery because so much of my brain is involved in my epilepsy. What I would like to ask is if your doctors listen to you when you tell them you are experiencing weird side-effects? I have been telling my doctors for about 15 yrs. that my feet were going numb and tingling, none of them ever suggested that this was a side effect of the Dilantin I have been on for 37 yrs. I had never heard of that until I started reading some of these posts. I have been on 8 different medications in the last ten years and none of them has stopped my seizures. about 15 years ago I was told that for the Dilantin to work, I was going to have to maintain a blood-level in the toxic range, at least a 22 level. Now I am staying at 25,but I am really having a hard time with memory, walking, and mood swings. Still I am only having one or two convulsions a week now and the absence seizures are down to four or five a day. Just knowing that there is a group that understands some of what I feel is great. Patti_S
By the way, where is the profile section?
***Edited to add title***
Post Edited By Moderator (~Jennifer~) : 6/11/2006 1:44:40 PM (GMT-6)